Thunderstorm Wind, Berkshire
- When
- July 6, 2:16 PM EST
- Where
- Berkshire County, 0.86 mi NE of Cheshire
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.580, -73.160
A tree was downed onto wires on Outlook Avenue.
Strong to severe thunderstorms developed during the afternoon hours of Tuesday, July 6th, 2021, as an upper level disturbance tracked through the region. The strongest storms resulted in some downed trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Strong to severe thunderstorms developed during the afternoon hours of Tuesday, July 6th, 2021, as an upper level disturbance tracked through the region. The strongest storms resulted in some downed trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 6, 12:29 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Albany NY
129 PM EDT Tue Jul 6 2021
.SYNOPSIS...
An upper level disturbance will bring showers and some
strong thunderstorms to the region today. A weak cold front will
stall near the Interstate 90 corridor tonight into tomorrow with
more scattered showers and thunderstorms. The front will be fairly
stationary over New York into New England heading into Thursday with
more rain and isolated thunderstorms, as tropical system Elsa
approaches the Mid Atlantic Region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Heat Advisory for the Mid Hudson Valley, southern Taconics
and southern Litchfield County, CT 11 am to 7 pm EDT...
Severe thunderstorm watch 335 in effect until 8 PM for the
Mohawk Valley to southern VT and points south...
Diffuse low level dew point gradient and wind shift boundary
providing some focus for developing convection in
central/western NY. lake breezes also providing some focus.
Boundary layer winds strengthening and deep layer shear just
enough to enhance the chances for some isolated to damaging
winds in some thunderstorms.
CAPEs around 2000 j/kg already and some areas will exceed those
CAPEs, while DCAPEs between 500-1000 j/kg, again enough for
isolated to scattered damaging winds. Small hail possible but
without steep midlevel lapse rates and the very warm and humid
low levels, chances are quite limited for large hail of a
quarter or larger. Temperatures reaching well into the 80s in
most areas, with some lower 90s in the mid Hudson Valley and NW
CT and Heat Indices reaching the mid to upper 90s there.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Tonight...The scattered showers and thunderstorms move south and
east of the region, as the mid level disturbance and sfc trough
pass through. The cold front approaches and stalls north of the
Mohawk Valley and Capital Region. It will remain muggy but be
mainly dry overnight aside for a few showers near the western
Dacks. Lows will be in the 60s with a few upper 50s over the
Adirondack Park and southern Greens.
Wednesday...A Marginal Risk for severe thunderstorms again, as
another disturbance in the near zonal flow approaches. The
placement of the frontal boundary will be critical on the
degree of sfc heating and amount of instability that will be in
place. Locations along and south and east of the I-90 corridor
will be most vulnerable once again. Temps are trending cooler to
the north. We may need another Heat Advisory for the mid Hudson
Valley (some of it). Highs will be in the 70s over the northern
zones with perhaps some upper 60s over the southern Dacks. Mid
80s to lower 90s will be common from the Capital District south
and east. PWATS will remain above normal over the southern half
of the forecast area, as some locally heavy rain will be
possible with any thunderstorms. WPC ERO DAY 2 graphic has a
Marginal Risk out.
Wed Night...The front tries to lift north slightly as a warm
front as TC Elsa begins to lift northeast towards the Mid
Atlantic Coast. The low to mid level theta-e advection increases
for showers and a few thunderstorms. Lows will be in the mid
50s to mid 60s.
Thursday...The front may be stalled along the Adirondacks and
the central/northern New England corridor, but uncertainty
exists. Deeper moisture engulfs the region with better upper
level dynamics approaching the St Lawrence River Valleys.
Meanwhile, TC Elsa lifts northeast from near the Mid Atlantic
Coast. The jury is out if a Predecessor Rain Event occurs. Low
confidence if the moderate to heavy rain axis occurs in the ALY
forecast area. Enough agreement that northern zones may have the
most rainfall, but still not certain about hydrological
impacts, as subsidence region north/northwest of Elsa may shunt
the rainfall poleward. QPF in the 0.5-1.0" rain looks possible
with locally higher tallies. Marginal Risk in place for
excessive rainfall...and for thunderstorms. Locations in the
southern extreme might have greatest threat for isolated wet
microbursts. Max temps were lowered to account for wet, cooler
trends with highs in the 60s to lower 70s form the Capital
Region north and west. Mid 70s to around 80F possible south and
east.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The long term will begin with active weather Thursday night possibly
continuing into Friday as an approaching cold front will bring a
chance for showers and thunderstorms, with locally heavy rainfall
possible as well. We will also be monitoring the remnants of
Tropical Storm Elsa, although at this time no direct impact to our
CWA is expected. The weekend should be nicer, but the chance for
showers and thunderstorms returns by the end of the weekend or
beginning of next week. Details below
The long term period begins at 00z Friday with showers and
thunderstorms that developed during the day continuing into the
overnight hours. A surface cold front will be located to our west
over the Great lakes and will be accompanied by a broad upper-level
trough over the Great Lakes as well. Therefore, our region will be
in an area favorable for upward vertical motion. There will also be
in the right entrance region of a 70-75 kt 300 mb jet to begin the
period Thursday night. Surface winds look to be from the northeast,
but a 25 kt 850 mb low level jet(LLJ) will help advect warm, moist
air into the region aloft. Deep S/SW flow will result in anomalously
high PWAT values between 1.75-2" across much of the region. The
overlap of synoptic forcing and abundant moister will lead to
showers and thunderstorms that could produce locally heavy rainfall
across portions of our region. With mid-level flow roughly parallel
to the frontal boundary, training of storms will also be possible.
Friday, the upper trough and surface cold front slowly move eastward
towards our region, bringing a continued chance for showers and
thunderstorms. We will also be watching the remnants of Tropical
Storm Elsa Thursday night into Friday. As of the 2 AM EDT update,
the edge of the NHC cone of uncertainty for Elsa just barely scrapes
part of Litchfield County, and at this time it does look like the
remnants of Elsa will pass to the south and east of our region.
However, there is still some uncertainty as to how Elsa will
interact with the upper trough to our west. Despite run-to-run noise
in some of the model guidance, there has been a slight trend to the
north and west in the forecast track of Elsa's remnants over the
past 24 hours. Therefore, while we are not expecting direct impacts
to our CWA from Elsa at this time, if the north and west trend
continues, then locally higher rainfall amounts would be possible
for our southern and eastern areas Thursday night and Friday.
However, locally heavy rainfall will be possible Thursday night even
if Elsa does indeed stay south and east of our area, as the current
forecast shows. FOr the latest on Elsa, you can see the NHC at
nhc.noaa.gov.
Friday night, Elsa's will continue off to the north and east.
meanwhile, the cold frontal boundary looks to traverse the region as
well. In the wake of this frontal passage, winds will become
northwesterly, and should advect cooler, drier air into the region.
Subsidence associated with cold advection will help shut off the
precip Friday night, so have reduced PoPs to slight chance for much
of the region during this time period. The cold front could get hung
up across our southern/eastern zones Saturday, so will continue to
mention chance PoPs for these areas Saturday afternoon, but it looks
like most of the region should stay dry with high temperatures in
the upper 70s to low 80s.
We may be able to squeeze out once more dry day Sunday, but cannot
rule out some showers, especially in the afternoon. High pressure
will squash our pesky frontal boundary to the south. However, a wave
of low pressure looks to ride along the stalled frontal boundary,
which could spread some showers into our region. The forecast will
depend on exactly how far to our south the frontal boundary can
progress, so will just mention chance PoPs at this time, with the
best chance for a shower in the Eastern Catskills and Mid Hudson
valley. By Monday, this frontal boundary will begin to retreat back
to the north as a warm front, which will bring a better chance for
showers and an isolated thunderstorm to our region. High
temperatures will be in the upper 70s and low 80s, but humidity
levels will increase behind the warm front. We should gain more
clarity into this portion of the forecast as we head through the
work week.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Flying conditions are currently VFR for all TAF sites with sct-bkn
cumulus around the region, with bases of 3-5 kft. Much of the
cumulus has been showing vertical growth and thunderstorms are in
the process of forming across the region, as well as moving into the
area from central NY. While the activity should stay south of KGFL,
have included a TEMPO for KALB/KPSF/KPOU for this afternoon for
thunderstorms, with brief gusty winds and IFR visibility. The
activity is scattered, so it's not a certainty that each site sees a
t-storm, but the chance is high enough to include as a TEMPO.
Westerly winds will be around 10 kts, but some higher gusts are
possible (especially within and near thunderstorms).
Any storms should be done by this evening (probably 23z-01z), with
skies clearing out for tonight. Some MVFR stratus is possible for
late in the night at KPSF/KGFL, otherwise, it should stay VFR with a
mainly clear sky and light westerly winds.
VFR conditions are expected for much of Wednesday with scattered
cumulus around 4-5 kft and light/variable winds. More scattered
thunderstorms are possible by later in the day on Wednesday.
Outlook...
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: High Operational Impact. Definite SHRA...RA...TSRA.
Thursday Night: High Operational Impact. Definite SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
A warm and humid air mass will be over the area into Thursday.
An upper level disturbance will bring showers and some strong
thunderstorms to the region today. A weak cold front will stall
near the Interstate 90 corridor tonight into tomorrow with more
scattered showers and thunderstorms. The front will be fairly
stationary over New York into New England heading into Thursday
with more rain and isolated thunderstorms, as tropical system
Elsa approaches the Mid Atlantic Region.
Minimum RH values will be in the 50 to 65 percent range this
afternoon and Wednesday afternoon. The maximum RH values will
be close to 100 percent Wednesday morning.
The winds will increase from the south to the southwest to west
at 10 to 20 mph this afternoon. Some gusts 25 to 30 mph are
possible. The winds will be southwest to west at 10 mph or less
tonight into Wednesday.
&&
.HYDROLOGY...
Intermittent showers and thunderstorms possible today and
Wednesday with a more widespread rainfall Thursday into Friday.
Flows on the main stem rivers will increase, but within bankfull
rises expected.
Ponding of water on roadways and some poor drainage issues late
this afternoon and Wednesday with any strong convection.
Rain is expected to be more widespread Thursday into Friday
morning, as an approaching upper level disturbance interacts
with tropical moisture. Urban and poor drainage flooding along
with isolated flash flooding will be possible. According to
MMEFS data, main stem river flooding is unlikely at this time,
but this will continue to be monitored.
Flows will begin to recede heading into the weekend with some
drier weather returning.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ059-060-
064>066.
MA...None.
VT...None.
&&
SYNOPSIS...Wasula
NEAR TERM...NAS
SHORT TERM...Wasula
LONG TERM...Main
AVIATION...Frugis
FIRE WEATHER...Wasula
HYDROLOGY...Thompson/WasulaHazardous Weather Outlook National Weather Service Albany NY 505 AM EDT Tue Jul 6 2021 CTZ013-NYZ059-060-064>066-071100- Southern Litchfield-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess- 505 AM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Litchfield County in northwestern Connecticut and the mid Hudson Valley and the southern Taconics in eastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a slight risk of severe weather in the afternoon and early evening. The main threat is scattered damaging wind gusts of 58 mph or greater, with large hail the size of quarters or larger being a secondary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another Heat Advisory may be needed Wednesday afternoon. A Marginal Risk of severe thunderstorms is possible Wednesday and Thursday afternoons with isolated damaging winds the main threats. Localized heavy rainfall leading to urban and poor drainage flooding and isolated flash flooding is possible Wednesday and Thursday into Thursday night. There is a chance of thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. CTZ001-MAZ001-025-NYZ038>040-047>054-058-061-063-VTZ013>015-071100- Northern Litchfield-Northern Berkshire-Southern Berkshire- Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Columbia-Western Ulster-Bennington- Western Windham-Eastern Windham- 505 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for northern Litchfield County in northwestern Connecticut, western Massachusetts, the Schoharie Valley, eastern Catskills, Mohawk Valley, Greater Capital Region and the northern and central Taconics of eastern New York and southern Vermont. .DAY ONE...Today and tonight. There is a slight risk of severe weather in the afternoon and early evening. The main threat is scattered damaging wind gusts of 58 mph or greater, with large hail the size of quarters or larger being a secondary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Marginal Risk of severe thunderstorms is possible Wednesday and Thursday afternoons with isolated damaging winds the main threats. Localized heavy rainfall leading to urban and poor drainage flooding and isolated flash flooding is possible Wednesday and Thursday into Thursday night. There is a chance of thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NYZ032-033-041>043-082>084-071100- Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren- Northern Washington-Northern Fulton-Southeast Warren- Southern Washington- 505 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for the southern Adirondacks and the Lake George northern Saratoga Region in eastern New York. .DAY ONE...Today and tonight. There is a Marginal risk of severe weather in the afternoon and early evening. The main threat is isolated damaging wind gusts of 58 mph or greater, with large hail the size of quarters or larger being a secondary threat .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Marginal Risk of severe thunderstorms is possible Wednesday and Thursday afternoons with isolated damaging winds the main threats. Localized heavy rainfall leading to urban and poor drainage flooding and isolated flash flooding is possible Wednesday and Thursday into Thursday night. There is a chance of thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
Special Weather Statement
National Weather Service Albany NY
213 PM EDT Tue Jul 6 2021
MAZ001-NYZ054-061900-
Northern Berkshire-Eastern Rensselaer-
213 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE AND EAST
CENTRAL RENSSELAER COUNTIES...
At 212 PM EDT, a strong thunderstorm was located over Berlin, or 10
miles west of North Adams, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
North Adams, Adams, Williamstown, Berlin, Florida, New Ashford,
Hairpin Turn, Greylock, Sweets Corner, Soldiers Memorial Field, North
Hancock, Cheshire Harbor, Maple Grove, Center Berlin, Petersburg,
Eastern Summit, Braytonville, Zylonite, Bowens Corners and Cole
Field.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4258 7297 4261 7342 4279 7342 4280 7329
4275 7328 4274 7303 4270 7302 4270 7295
4269 7295 4269 7298 4268 7298 4267 7300
4266 7298 4266 7296 4264 7295
TIME...MOT...LOC 1812Z 269DEG 18KT 4271 7333
BGMSpecial Weather Statement National Weather Service Albany NY 223 PM EDT Tue Jul 6 2021 VTZ013>015-061915- Eastern Windham-Western Windham-Bennington- 223 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BENNINGTON AND SOUTHWESTERN WINDHAM COUNTIES... At 223 PM EDT, a strong thunderstorm was located near Bennington, moving east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Bennington, Wilmington, Newfane, Whitingham, Dover, Marlboro, Halifax, Woodford, Jacksonville, Searsburg, Somerset, South Newfane, Goose City, Readsboro Falls, Williamsville, East Dover, Four Corners, Green River, Woodford State Park and Williamsville Station. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4279 7316 4297 7316 4302 7264 4275 7264 TIME...MOT...LOC 1823Z 268DEG 19KT 4289 7306 BGM
Special Weather Statement
National Weather Service Albany NY
234 PM EDT Tue Jul 6 2021
MAZ001-025-NYZ053-054-061-061930-
Northern Berkshire-Southern Berkshire-Eastern Columbia-Western
Rensselaer-Eastern Rensselaer-
234 PM EDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKSHIRE...
NORTHEASTERN COLUMBIA AND SOUTHEASTERN RENSSELAER COUNTIES...
At 233 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Averill Park to near Stephentown to
near Nassau. Movement was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Pittsfield, Nassau, Lee, Lenox, Cheshire, Stephentown, New Lebanon,
Hancock, New Ashford, Averill Park, West Sand Lake, Berkshire, Sand
Lake, Dalton, Lanesborough, Hinsdale, Canaan, Richmond, West
Stockbridge and Windsor.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4241 7304 4229 7327 4244 7358 4249 7357
4248 7365 4253 7362 4260 7360 4268 7357
4256 7300
TIME...MOT...LOC 1833Z 294DEG 20KT 4266 7352 4258 7353 4255 7359
BGMSpecial Weather Statement
National Weather Service Albany NY
247 PM EDT Tue Jul 6 2021
NYZ047-061930-
Schoharie-
247 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHOHARIE COUNTY...
At 247 PM EDT, a strong thunderstorm was located over Summit, or 7
miles southwest of Cobleskill, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Middleburgh, Summit, Richmondville, Livingstonville, North Blenheim,
Breakabeen, West Richmondville, Baird Corners, Huntersland,
Warnerville, Lutheranville, Broome Center, West Fulton, Vintonton,
Five Corners, Arabia, Eminence, Housons Corners, Beards Hollow and
Watsonville.
This includes Interstate 88 between exits 20 and 21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4255 7469 4262 7463 4269 7465 4262 7421
4258 7422 4257 7424 4255 7424 4253 7423
4242 7426 4242 7427 4251 7469
TIME...MOT...LOC 1847Z 277DEG 23KT 4260 7459
KSLSpecial Weather Statement
National Weather Service Albany NY
253 PM EDT Tue Jul 6 2021
NYZ047-051-052-061945-
Eastern Albany-Schoharie-Western Albany-
253 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALBANY AND EAST CENTRAL
SCHOHARIE COUNTIES...
At 253 PM EDT, a strong thunderstorm was located over Berne, or 14
miles southwest of Rotterdam, moving east southeast at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
Albany, Delmar, Westerlo, Ravena, Berne, Voorheesville, Altamont,
Feura Bush, Selkirk, New Scotland, Knox, Clarksville, Coeymans
Hollow, East Berne, Shoefelt Corners, West Berne, Huntersland, Spawn
Hollow, Dormansville and Beckers Corners.
This includes the following highways...
Interstate 87 between exits 22 and 23.
Interstate 787 between exits 1 and 3.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4257 7428 4271 7420 4271 7418 4273 7418
4265 7375 4262 7376 4259 7376 4258 7375
4246 7383 4245 7387 4245 7391
TIME...MOT...LOC 1853Z 289DEG 24KT 4263 7415
KSLSpecial Weather Statement
National Weather Service Albany NY
316 PM EDT Tue Jul 6 2021
MAZ025-062000-
Southern Berkshire-
316 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE COUNTY...
At 316 PM EDT, a strong thunderstorm was located over Housatonic, or
near Great Barrington, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Great Barrington, Lee, Becket, Otis, Sandisfield, Housatonic,
Stockbridge, New Marlborough, Monterey, Tyringham, Hartsville,
Mahkeenac Heights, New Boston, North Otis, Newsboy Statue, Montville,
Glendale, Williamsville, East Otis and Cold Spring.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4209 7307 4216 7342 4234 7338 4233 7306
4231 7303 4231 7300 4225 7300
TIME...MOT...LOC 1916Z 279DEG 25KT 4224 7331
BGMThe Albany radar (KENX), 74 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
9 thunderstorm wind. Local standard time, as filed.
A tree was downed onto wires on Outlook Avenue.
Trees were downed in Lanesborough.
Trees were downed in Sheffield.
Trees were downed.
Several trees were downed in Sandisfield.
Trees were downed near Stockbridge.
Several trees were downed in Lee.
Several trees were downed near Otis.
Several trees were downed near Becket.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2021Every state in 2021This day in weather historyWarnings in Massachusetts, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974503, 974504, 974505, 974506, 974507, 974508, 974509, 974510, 974511.